ADVERTISEMENT

Q. Please give an opinion on the prognosis of COVID-induced bilateral pneumonia.

Answered by
Dr. Amit Jauhari
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 05, 2021

Hi doctor,

Please tell me an opinion on the prognosis for a patient being treated for COVID-induced bilateral pneumonia. Also, kindly tell me if she is responding to the treatment well, and do we need to get her blood reports or X-rays checked?

#

Hi,

Welcome to icliniq.com.

Based on the reports sent (attachment removed to protect the patient's identity), my observations are

1) Initially, pneumonia was present in the lower zone in both the lungs. In the last X-ray, only the right lung is affected (although improved from earlier).

2) Patient has diabetes (on injection Insulin), hypertension, CAD (coronary artery disease). He is under antihypertensive and cardiac drugs.

3) BP (blood pressure) is continuously high. However, you have not mentioned sugar levels (Maintain sugar levels thoroughly for improvement).

Overall, the situation seems better. However, if you have additional questions, do contact me.

Wishing Speedy Recovery.

Thank you doctor,

Is the left lung almost recovered, and the right one still has some traces? Does it look like there is any trace of fibrosis in the lungs? Also, the patient is on BiPAP or NIV. I wanted to ask about the fluctuating WBC levels. Why does that happen? Hopefully, the infection is not increasing. Would you suggest anything for appetite as well?

#

Hello,

Welcome back to icliniq.com.

The blood glucose levels are well maintained. Fibrosis can be detected in HRCT (high resolution computed tomography) of the lungs. With the right lung still recovering, some fluctuations are normal.

D-dimer indicates the clot-forming ability in COVID patients. High D-dimer values are considered dangerous, as clots may form, causing cardiac events.

On the whole, I think the care and treatment for the patient are good.

For appetite stimulation, syrup Cyproheptadine may be given after consent from the treating physician.

Regards.

Thank you doctor,

Also, the patient has swelling in her left leg for the past seven to eight days throughout her thighs, calves, and metatarsals. The leg is positioned in elevation as well, so I want to know why and how we can reduce this and why it is happening? She had varicose veins four years ago. Would you suggest using compression socks or a DVT pump for the same? She has sensation and does not feel any pain, though. Another point is, she is being administered injection Clexane 0.6 ml once a day, should the dosage be given twice a day. Advice on this will be greatly appreciated. Also, because she is connected to NIV or BiPAP, should we also be careful of the black fungus mucormycosis? Any hygiene tips or things to look out for in advance? Thank you.

#

Hello,

Welcome back to icliniq.com.

Injection Clexane (Enoxaparin) dosing is correct and is being monitored by tests.

The leg swelling can be due to multiple reasons, and DVT (deep vein thrombosis) prevention technique may require elevating to a certain degree to facilitate blood flow.

Antifungal medication is being administered to the patient in current therapy.

Consult with treating physician and send a throat and nose swab culture for bacterial and fungal pathogens.

I also request you to have patience and faith in this challenging moment of your patient's health.

The care and management of your patient are good, and hopefully, recovery will be soon.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How long should my mother stay on a ventilator?

In fact, if she is conscious and breathing appropriate, then she can put on a non-invasive BiPAP machine (bilevel positive airway pressure) for a week or two till her lung function improves ...   Read full

What could be the reason for pulmonary fibrosis in an elderly?

After this, I would like to clarify that having no significant past medical history of any risk factors, it is advisable to rule out common reversible infective causes like TB (tuberculosis) or pneumonia ...   Read full

Can pulmonary fibrosis be cured with medications and exercise?

I had a history of pulmonary tuberculosis two years back and I took a six months medication and I am done with it ... Tuberculosis is a chronic granulomatous inflammation and can lead to fibrosis...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Pulmonologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.